Methotrexate Injection Issues: i Have been self... - NRAS

NRAS

29,392 members35,059 posts

Methotrexate Injection Issues

Shamrockgirl
Shamrockgirl

i Have been self injecting Methotrexate injections for nearly a year now (was told tablets not doing much) with no problems. On biological injections too now, more recently & found that more difficult.

It’s only started happening in last few weeks, that I bleed quite a bit after injecting & dont know why? I bruise too, but that’s normal for me. It doesn’t last too long, put a plaster on & forget about it. But after this morning, fair bit of blood came out & a little concerned, I also bled a bit after my Methotrexate monthly blood test yesterday, which is unusual. Of course don’t think Rheumatology nurses or outpatients department will be open at weekend, but will call them during the week.

Any thoughts/experiences welcome please.

5 Replies
oldestnewest

Hi how long was you on methotrexate for I have been on them for 12 weeks feel better but they want to put me on self injection. I thought nurse would be available week ends good luck tc x

Cheylann
Cheylann in reply to Elswick

Hi I'm due to start injections next week but so scared of all side effects I've been reading like nausea brain fog extreme tiredness etc. How so u find them? As u have just started I'm interested to know. Many thanks.

I inject Benepali weekly. I would shower then use my metoject pen. I would bleed sometimes and think due to shower warming veins and they enlarge so easier to catch (?). I now shower, leave for good 20 mins to calm down and been fine since. I suspect as been so hot lately our veins are more prominent anyway? I have a good push and poke at thigh first to make sure I can’t see any little blue veins before I inject! Just a thought!

Thanks for your replies, been on the Methotrexate injections since about October 2017, had a spell off it as it messed with my liver. Did speak to a pharmacist at Boots yesterday (not my regular one) & she didn’t seem to think it was a major issue. She said mention it at next appointment & could be something to do with liver (clotting?) but would show up in blood tests, if major issue.

Saw your post so thought I would ask your opinion. I'm due to start MTX injections next week but scared of all side effects been reading about. How do u find them? I don't want to feel tired with brain fog etc the next day.

You may also like...